Georgia, 2006Damaging Winds in Georgia, May 28, 2006
May 28, 2006 · NWS FFC · 2 events in 2 counties and zones
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 28, 1:29 PM EST, 13 minutes earlier.
Area forecast discussion, May 28, 1:29 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
229 PM EDT SUN MAY 28 2006
.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
SURFACE ANALYSIS SHOWS DEW POINT TEMPS IN THE MID 60S OVER MUCH OF
CWA...AND REACHING THE UPPER 60S OVER SOUTH GA. SURFACE BOUNDARY
EXTENDS FROM GA COAST INTO AL..AND SATL IMGRY LIKEWISE SHOWS
WIDESPREAD CU DEVELOPMENT OVER SOUTHERN HALF OF STATE INTO EASTERN AND
NORTHERN AL. BOUNDARY WILL CONTINUE TO SINK SLOWLY SOUTHWARD INTO
FL BY MONDAY. WEAK RIDGE BECOMES MORE DOMINATE MONDAY EVENING INTO
TUESDAY...BUT WIDELY SCATTERED CONVECTION STILL POSSIBLE.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
MOISTURE INCREASES AGAIN WEDNESDAY AS FRONTAL BOUNDARY PUSHES
INTO MS RVR VLY AND SHORT WAVES RIDE ALONG BOUNDARY FOR SCATTERED
CONVECTION INTO SATURDAY. THEN AS FRONT SINKS INTO SOUTH GEORGIA
SATURDAY..DRIER CONDITIONS TO MOVE INTO NORTHERN SECTIONS WILL YET
ANOTHER SHORT WAVE SLOW THE PASSAGE OF THE FRONT THROUGH THE
STATE...AND SPREADS MORE MOISTURE BACK INTO NORTHERN SECTIONS
SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 69 90 69 90 / 5 5 5 5
ATHENS 66 95 66 96 / 5 5 5 5
GAINESVILLE 68 89 66 93 / 5 5 5 5
ROME 66 95 63 95 / 5 10 5 5
COLUMBUS 70 96 70 95 / 10 5 5 5
MACON 65 95 66 95 / 5 5 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
37
In the hours before
Special weather statement, May 28, 1:22 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
222 PM EDT SUN MAY 28 2006
GAZ113-281900-
222 PM EDT SUN MAY 28 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 30 MPH WINDS IN
TOOMBS COUNTY UNTIL 300 PM EDT...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDAR CROSSING...DRIFTING SOUTHWEST AT 10
MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MPH AS IT DRIFTS
ACROSS TOOMBS COUNTY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS.
Special weather statement, May 28, 1:26 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
226 PM EDT SUN MAY 28 2006
GAZ001-002-281915-
226 PM EDT SUN MAY 28 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
DADE AND WALKER COUNTIES UNTIL 315 PM EDT...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 11 MILES NORTHWEST OF LOOKOUT MOUNTAIN TO
23 MILES WEST OF RISING FAWN...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS DADE AND WALKER COUNTIES. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Thunderstorm Wind, Toombs
- When
- May 28, 1:42 PM EST to 1:45 PM EST
- Where
- Toombs County, 6 mi SW of Cedar Crossing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.950, -82.467
The Toombs County Emergency Management Director reported that six large trees were blown down in a very small area about six miles southwest of Cedar Crossing only 0.5 mile from the Altamaha River and the Jeff Davis county line.
Thunderstorm Wind, Sumter
- When
- May 28, 7:13 PM EST to 7:15 PM EST
- Where
- Sumter County, Americus
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 32.067, -84.233
The Americus Times/Recorder reported that thunderstorm wind gusts blew over a large tree onto a historic windmill built in 1930. The windmill was destroyed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 28, 20061 death · 1 event
- Flood in Alaska, May 28 to 29, 2006$531,000 · 1 event
- Damaging Wind in Nebraska, May 28, 2006$250,000 · 83 kt wind · 1 event
- Hail and Damaging Winds in South Dakota, May 28, 2006$62,000 · 1.75 in hail · 27 events
- Lightning Strike in Georgia, May 28, 2006$150,000 · 1 event
- Hail and Damaging Winds in South Dakota, May 28 to 29, 20061.75 in hail · 25 events
- Flash Flooding and Damaging Wind in Texas, May 28, 2006$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Florida, May 28, 2006$25,000 · 60 kt wind · 4 events
- Flash Flood in Texas, May 28, 2006$20,000 · 1 event
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Florida, May 28, 20061 injured · 1 event
- Lightning Strike in Arkansas, May 28, 20061 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512181, 5512182.